Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 158, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2021, 2:50 PM CDT for Hemphill County, Lipscomb County, Roberts County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 25, 2021, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Hemphill County, TX, Lipscomb County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878
WUUS54 KAMA 251950
SVRAMA
TXC211-295-393-252045-
/O.NEW.KAMA.SV.W.0158.210625T1950Z-210625T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
250 PM CDT Fri Jun 25 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Lipscomb County in the Panhandle of Texas...
East central Roberts County in the Panhandle of Texas...
Hemphill County in the Panhandle of Texas...
* Until 345 PM CDT.
* At 250 PM CDT, a severe thunderstorm was located 4 miles north of
Lora, or 9 miles northeast of Miami, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* Locations impacted include...
Canadian, Glazier, Lake Marvin and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3567 10054 3582 10070 3617 10043 3581 10003
TIME...MOT...LOC 1950Z 226DEG 22KT 3581 10056
HAIL...1.25IN
WIND...70MPH
$$
TLH1 follow-up statement
274
WWUS54 KAMA 252020
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
320 PM CDT Fri Jun 25 2021
TXC211-295-393-252045-
/O.CON.KAMA.SV.W.0158.000000T0000Z-210625T2045Z/
Lipscomb TX-Roberts TX-Hemphill TX-
320 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN LIPSCOMB...EAST CENTRAL ROBERTS AND HEMPHILL
COUNTIES...
At 319 PM CDT, two severe thunderstorms, the first near Canadian and
the second 5 miles northwest of Lora, were moving northeast at 35
mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. Hail damage to vehicles is
expected.
Locations impacted include...
Canadian, Glazier, Lake Marvin and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3567 10054 3582 10070 3617 10043 3581 10003
TIME...MOT...LOC 2019Z 231DEG 33KT 3594 10040 3580 10061
HAIL...1.25IN
WIND...70MPH
$$
FergusonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:48 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 25, 12:48 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1248 PM CDT Fri Jun 25 2021 .AVIATION...18z TAF Cycle... Main concern will once again be for scattered to numerous thunderstorms this afternoon through tonight. Have utilized VCTS for lower confidence sites and TEMPOs for higher confidence. Timing will be tricky, as there could be multiple rounds of storm activity. Any storms could produce MVFR/IFR cigs/vsbys and strong wind gusts. Low clouds may also invade the area early Saturday morning resulting in MVFR/IFR cigs. Some patchy fog or drizzle also can't be ruled out briefly between 12z and 18z Saturday. Winds are expected to shift from southerly to more northerly overnight behind a cold front. Some brief low level wind shear is possible overnight, mainly favoring KAMA. Ward && .PREV DISCUSSION... /Issued 633 AM CDT Fri Jun 25 2021/ AVIATION... Mainly VFR conditions throughout the 12Z TAF period. Mostly clear skies and south to southeast winds at 10-20 kts through about 21-22Z. VCTS/TS conditions will soon develop at all TAF sites between 21Z and 00Z and linger through around 04-06Z Saturday before rainfall moves out of TAF sites. Some TS may produce hail, lightning, and erratic winds. Going towards the end of the TAF period, winds behind passing cold front will shift to northeasterly. As a result, patchy drizzle/low clouds are possible, especially for KAMA/KGUY with MVFR cigs. Confidence is too low to include in TAF at this time, but will be updated in future TAFs. Muscha/Meccariello PREV DISCUSSION... /Issued 322 AM CDT Fri Jun 25 2021/ SHORT TERM...Today through Saturday Night... Showers and thunderstorms are in the forecast for this afternoon and evening and will continue through Saturday night for the entire Panhandles. Any thunderstorm that forms in the afternoon and evening on either day, could be strong to severe with all hazards possible. Friday: Summary: Strong to severe storms are expected to develop along surface boundaries by mid to late afternoon. Initially, storms are expected to be discrete and will eventually form into a line in the evening. Large hail up to golf ball size, wind gusts up to 70 mph, and heavy rainfall are the main threats. A tornado cannot be ruled out. Discussion: A surface boundary is currently moving into the northern Panhandles early this morning and is expected to continue to push south through the day. The front is expected to stall and orient itself from NE to SW across the Panhandles this afternoon. An upper level shortwave trough combined with the stalled front, will aid in the initial development of thunderstorms this afternoon. A dryline along the NM/TX border may also be a factor for where storms develop across the west. The exact placement of the front and dryline is still in question and will play a large role in where the development of storms could occur. Outflow from the previous day's convection may also interact with the front this afternoon and may help provide enough lift for thunderstorm development. The initial storms are expected to be discrete and will eventually form a line before pushing off to the east as the evening goes on. With MLCAPE values pushing upwards of 2500-3000 J/Kg and sufficient shear along the front, the initial discrete cells could pose a threat for large hail up to golf ball size in the first few hours. Once the storms congeal into a line, the larger threat will be wind gusts up to 70 mph aided by DCAPE values of 1000 to 1500 J/Kg later in the evening. With LCL heights being as high as they are forecast to be, the tornado threat is low, but one or two cannot be ruled out. PWAT values are expected to be upwards of 1.5 inches which will lead to heavy rainfall. Storm motion is not expected to be quick, so localized flash flooding is possible. Saturday: Summary: Strong to severe storms are in the forecast again for Saturday. The front is expected to push further south across the Panhandles on Saturday and will again be the focus for thunderstorm development. Large hail, damaging winds, and heavy rainfall are the primary threats. A tornado is possible but not likely. Discussion: The cold front is expected to continue to push south across the Panhandles on Saturday. Temperatures on Saturday will be 10-15 degrees cooler than the highs on Friday. The front will again be the focus for convection in the afternoon and evening. The exact placement of the front is still up in the air, but is expected to either stall in the southern zones of our CWA or may push through entirely. If the front sets up in our area, severe thunderstorms are again possible on Saturday. Thunderstorm development in the afternoon will be aided by lift along the surface boundary and an upper level shortwave moving across the area. Outflow from the previous night's convection, may interact with the front and aid in providing enough lift to produce thunderstorms. Large hail, damaging winds, and heavy rainfall are all possible. A tornado is unlikely, but cannot be ruled out. Thunderstorms may also develop off of the higher terrain in NM and push into the western portion of the CWA later in the evening. Strong wind gusts, large hail, and heavy rainfall would be the primary threat with those thunderstorms. Muscha/Meccariello LONG TERM...Sunday through Thursday Upper trough tracking east through the Plains states Sunday will allow for convection across most or all of the Panhandles. A closed upper low is expected to develop over the central Plains states by Monday and Monday night before weakening by Tuesday. Convection chances continue early next week and through the middle of the week. An upper high over central and south Texas Wednesday night into Thursday with the upper trough across the central Plains states will result in a conveyor belt of moisture wrapping around the western periphery of the upper high and maintaining chances for convection into the latter half of next week. A cold front will push just east and south of the Panhandles Sunday with a cool surface ridge building down into the forecast area from the central Rockies. A more moist upslope northeasterly surface flow is expected late this weekend into early next week with temperatures much below normal. Precip Water forecast to be just over an inch to as high as around an inch and a half to 1.60 inches Sunday through Thursday. For this time of year in Amarillo, precip waters around 1.10 to 1.60 inches are near the 75th and 90th percentile or higher. Heavy rainfall along with flooding or flash flooding concerns must be considered. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/99
Hazardous weather outlook, Jun 25, 2:40 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 240 PM CDT Fri Jun 25 2021 OKZ001>003-TXZ001>020-317-260745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 240 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this afternoon through tonight across the Oklahoma and Texas Panhandles. Severe storms will be likely, with damaging winds, large hail and even a landspout being the primary hazards. Heavy rainfall resulting in flooding or flash flooding concerns can also be expected this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Saturday through Thursday. The greatest potential for strong to severe thunderstorms appears to be Saturday, with large hail and damaging winds being the primary hazards. Locally heavy rainfall could result in flooding or flash flooding concerns Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Emergency Management Officials along with spotters and spotter groups should be ready for activation this afternoon through tonight.
In the hours before
Local storm report, Jun 25, 11:32 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1132 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 9 NE PERRYTON 36.50N 100.71W
06/24/2021 E1.50 INCH OCHILTREE TX PUBLIC
PERSON REPORTED BROKEN WINDOWS TO HOUSE FROM
LARGE HAIL BLOWING IN FROM THE WEST. THE
LARGEST HAIL WAS PING PONG BALL SIZE WITH
LOTS OF QUARTERS. VEHICLES RECEIVED DENTS
AND TREE LIMBS UP TO 4 INCHES IN DIAMETER
WERE BLOWN/KNOCKED DOWN.
&&
TLHLocal storm report, Jun 25, 12:23 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1223 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 E BRYANS CORNER 36.62N 100.77W
06/24/2021 BEAVER OK UTILITY COMPANY
POWER COMPANY IS REPORTING 46 TRANSMISSION
POLES (65 FOOT), AND 50-60 DISTRIBUTION
POLES (35 FOOT) TAKEN OUT BETWEEN BALKO AND
ELMWOOD, OKLAHOMA. WINDS ARE ESTIMATED BY
DAMAGE TO BE BETWEEN 85 AND 95 MPH.
&&
TLHSpecial weather statement, Jun 25, 2:47 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
247 PM CDT Fri Jun 25 2021
TXZ009-010-014-252015-
Hemphill TX-Gray TX-Roberts TX-
247 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAY...SOUTHEASTERN
ROBERTS AND SOUTHWESTERN HEMPHILL COUNTIES UNTIL 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miami, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Canadian, Miami, Codman and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3585 10018 3562 10049 3562 10054 3558 10054
3548 10067 3561 10099 3597 10054
TIME...MOT...LOC 1947Z 231DEG 26KT 3569 10067
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:32 PM CDT | Special Weather Statement | AMA | Deaf Smith, Hansford, Moore, Oldham, Potter | 28 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | AMA | Deaf Smith, Hutchinson, Moore, Oldham, Potter, Randall | 35 min |
| Jun 24, 8:23 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson | 37 min |
| Jun 24, 8:52 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 53 min |
| Jun 24, 8:57 PM CDT | Special Weather Statement | AMA | Carson, Hutchinson, Potter, Randall, Roberts | 33 min |
| Jun 24, 9:20 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 45 min |
| Jun 25, 2:47 PM CDT | Special Weather Statement | AMA | Hemphill | 28 min |
| Jun 25, 3:01 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham, Potter | 59 min |
| Jun 25, 3:24 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 51 min |
| Jun 25, 3:27 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 63 min |
| Jun 25, 3:41 PM CDT | Special Weather Statement | AMA | Donley | 34 min |
| Jun 25, 3:51 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Gray | 54 min |
| Jun 25, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 79 min |
| Jun 25, 3:58 PM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Roberts | 3 hr |
| Jun 25, 4:02 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Hutchinson, Moore, Sherman | 41 min |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Lipscomb, Roberts, Wheeler | 64 min |
| Jun 25, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson, Moore, Potter | 66 min |
| Jun 25, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 47 min |
| Jun 25, 4:47 PM CDT | Areal Flood Advisory | AMA | Armstrong, Donley, Gray | 3 hr |
| Jun 25, 5:17 PM CDT | Special Weather Statement | AMA | Moore | 28 min |
| Jun 25, 5:20 PM CDT | Special Weather Statement | AMA | Lipscomb | 25 min |
| Jun 25, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 57 min |
| Jun 25, 6:08 PM CDT | Special Weather Statement | AMA | Lipscomb | 37 min |
| Jun 25, 6:09 PM CDT | Areal Flood Advisory | AMA | Carson | 73 min |
| Jun 25, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 89 min |
| Jun 25, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 69 min |
| Jun 25, 6:52 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.